Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 22, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 30, 2004, 7:38 AM EDT for Taylor County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 7:38 AM EDT (11:38 UTC)
- Expired
- Apr 30, 2004, 8:00 AM EDT
- In force
- 22 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 11.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
292 WUUS52 KTAE 301138 SVRTLH FLC123-301200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 737 AM EDT FRI APR 30 2004 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TAYLOR COUNTY IN FLORIDA * UNTIL 800 AM EDT * AT 737 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 2 MILES NORTHEAST OF ECONFINA...OR ABOUT 15 MILES WEST OF PERRY...MOVING EAST AT 25 MPH. THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. LAT...LON 3029 8383 3011 8393 2999 8347 3026 8345 $$ 10-BOLINSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:40 AM EDT, 58 minutes earlier.
Area forecast discussion, Apr 30, 6:40 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 640 AM EDT FRI APR 30 2004 AN URBAN AND SMALL STREAM ADVISORY IS IN EFFECT UNTIL 936 AM EDT FOR LIBERTY...GADSDEN...WAKULLA...LEON AND JEFFERSON COUNTIES IN THE FLA BIG BEND. A LINE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE IMPACTED AREAS HAS DEPOITED UP TO 2 INCHES OF RAIN IN A VERY SHORT TIME. ADDITIONAL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN ISOLATED SPOTS. THIS WOULD GENERATE MINOR FLOODING THEREFORE AN ADVISORY WAS ISSUED. MINOR FLOOODING IS ALSO POSSIBLE IN OTHER COUNITES IN THE BIG BEND AND GEORGIA.. BLOCK .PREV DISCISSION... 300 AM EDT FRI APR 30 2004 .CURRENTLY...CLOUDY WITH LOCALLY HEAVY RAIN AND TSTMS ACROSS SE ALA/PANHANDLE AND SCT SHWRS/TSTMS GA ZONES ALL MOVING E/NE. TORNADO WATCH IN EFFECT FOR SE ALA/PANHANDLE UNTIL 2 PM CDT (3 PM EDT) WILL BE ALLOWED TO EXPIRE. NO SEVERE WX IN AWHILE BUT N-S LINE OF STRONG STORMS WITH FREQUENT LIGHTNING AND GUSTS TO 40 MPH MOVG ACROSS APALACH RIVER. && .DISCUSSION...AMPLIFIED CONUS PATTERN THRU WEEKEND WILL ALLOW A SERIES OF SHORT WAVES TO MOVE ACROSS SRN STREAM. LEAD SHORTWAVE ACROSS FLA PANHANDLE WITH UPSTREAM WAVES TENN VALLEY...GREAT BASIN AND THEN CENTRAL CALIF. OVERNIGHT SEVERE WX RELATED TO E/NE MOVING MCS ACROSS NE GULF AND THEN FLA PANHANDLE. AT SURFACE WEAK WARM FRONT ACROSS FLA ZONES W TO MOBILE AREA PROVIDING FOCUS FOR GULF INFLOW..HI DEW POINTS AND CONT TSTMS THREAT. SATELLITE INDICATES H5 IMPULSE MOVING EWD ACROSS WRN GULF PROVIDING INCREASING DOWNSTREAM DIFFLUENCE AND MAY COMBINE WITH FRONTAL BOUNDARY/SEA BREEZE FOR ENE TRAINING ECHOES LATER TODAY. MODELS IN VERY GOOD POP/TEMP AGREEMENT BUT BELIEVE MODELS A TAD HI ON BOTH AND WILL SLIGHTLY UNDERCUT POPS AND WITH ADDED CLOUDS THE TEMPS. FOR NOW WILL GO WITH LIKELY POPS TODAY ALL ZONES BUT SE QUARTER OF CWFA WHERE HI SCT POPS PREVAIL (AS OPPOSED TO MODEL CAT/LIKELY DIVISION). SPC NOW HAS AREA ONLY IN GENERAL TSTMS RISK. ALSO OF CONCERN IS LOCALLY HEAVY RAIN...SE ALA/PANHANDLE 6 HR FFMP TOTALS AVERAGING 2-4 INCHES PANHANDLE/SE ALA WITH UP TO 3.5 IN IN JACKSON COUNTY. WILL HAVE TO MONITOR FOR TRAINING ECHOS...POSSIBLE LOCAL FLOODING AND ISSUANCE OF RELATED PRODUCTS.. FOR TONIGHT AND SATURDAY...ANOTHER IN A SERIES OF IMPULSES MOVES ACROSS SAT AND WITH LO LVL SLY FLOW PERSISTING...SCT SHWRS/ISOLD TSTMS LUKS GOOD. && .LONG TERM...(SUNDAY THROUGH WEDNESDAY). ON SUNDAY...SRN STREAM UPR LO NOW OVR 4-CORNERS REGION TO DAMPEN OUT. AHEAD OF THIS SYS..MAIN SFC LO WILL DEEPEN AND MOVE NEWD ALONG FRONT THAT STRETCHES FROM MID ATLC COAST SWWD TO CWFA. FRONT DRAGGED SEWD ACROSS LOCAL AREA. WITH UPSTREAM SHORT WAVE REACHING LOCAL LOCAL AREA PLUS AREA IN WARM SECTOR AND RECIPIENT OF GULF INFLOW AND POTENTIAL SEA BREEZE-OUT FLOW CLASHES..SPC HAS PUT AREA IN DAY 3 SLIGHT RISK. DAY 4 POPS MAY NEED TO BE READJUSTED. && .MARINE...PREDAWN BUOYS SEAS CONT IN SCEC CRITERIA ESPECIALLY WATERS. BUT LIKE WINDS..BEGINNING TO DECREASE AND SHUD BE AT OR BELOW SCEC CRITERIA BY MID MORNING SO WILL DROP INHERITED SCEC. CONDS STAY BELOW SCEC THRU WEEKEND. && .FIRE WEATHER...RH LEVELS REMAIN UP UNTIL TUESDAY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TLH 79 66 81 64/ 60 30 40 40 PFN 79 67 80 67/ 60 30 40 40 DHN 79 66 80 65/ 60 40 40 40 ABY 79 65 80 64/ 70 40 50 40 VLD 79 65 81 64/ 60 30 50 40 CTY 83 66 82 65/ 50 30 40 40 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...FFS LIBERTY...GADSDEN...LEON...WAKULLA AND JEFFERSON UNTIL 930 AM && BLOCK
Hazardous weather outlook, Apr 30, 5:49 AM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 549 AM EDT FRI APR 30 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-010949- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 549 AM EDT FRI APR 30 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... AN UPPER DISTURBANCE WILL MOVE ACROSS THE LOCAL AREA TODAY AND INTERACT WITH A WEAK WARM FRONTAL BOUNDARY AND/OR AFTERNOON SEABREEZE TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BE STRONG TO POSSIBLY SEVERE WITH OCCASIONAL LIGHTNING... GUSTY WINDS AND BRIEF HEAVY RAINS. MINOR FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN... AN UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH THE WEEKEND YIELDING SCATTERED SHOWERS AND ISOLATED MAINLY AFTERNOON THUNDERSTORMS. A COLD FRONT WILL LIKELY CROSS THE AREA ON MONDAY PROVIDING CONTINUED INSTABILITY. IN ITS WAKE...HIGH PRESSURE AND DRIER AIR SHOULD FILTER IN THROUGH MIDWEEK. .SPOTTER CALL TO ACTION STATEMENT... A FEW STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. THEE IS A MODERATE RISK OF RIP CURRENTS. SWIMMERS AND BEACHGOERS SHOULD REMAIN VIGILENT IN IMPACTED AREAS. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 24-BLOCK
In the hours before
Special weather statement, Apr 30, 2:12 AM EDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 212 AM EDT FRI APR 30 2004 FLZ010-011-300657- JACKSON FL-WASHINGTON FL- 213 AM EDT FRI APR 30 2004 AT 113 AM CDT NATIONAL WEATHER SERVICE RADARS SHOWED A STRONG THUNDERSTORM OVER EASTERN WASHINGTON COUNTY...MOVING EAST AT 25 MPH. THIS STORM WILL SOON MOVE INTO JACKSON COUNTY...AND WILL LIKELY PRODUCE WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. EXPECT SOME DOWN TREE BRANCHES AND POSSIBLY A FEW DOWN POWER LINES WITH THIS STORM. 9-FOURNIER
Special weather statement, Apr 30, 3:23 AM EDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 323 AM EDT FRI APR 30 2004 FLZ011-013-016-026-GAZ155-156-300822- CALHOUN FL-DECATUR GA-GADSDEN FL-JACKSON FL-LIBERTY FL-SEMINOLE GA- 323 AM EDT FRI APR 30 2004 AT 322 AM EDT(222 AM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM JUST WEST OF DONALSONVILLE IN SEMINOLE COUNTY GEORGIA TO JUST WEST OF BLOUNTSTOWN IN CALHOUN COUNTY FLORIDA...MOVING TO THE EAST AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND WIND GUSTS TO 45 MPH. MAJ
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:32 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 43 min |
| Apr 29, 10:14 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 46 min |
| Apr 29, 10:44 PM EDT | Tornado Warning | TAE | Holmes, Washington | 31 min |
| Apr 30, 1:10 PM EDT | Special Marine Warning | TAE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.